Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 181, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 9, 2004, 5:58 PM CDT for DeWitt County, Illinois. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2004, 5:58 PM CDT (22:58 UTC)
- Expired
- Aug 9, 2004, 7:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County DeWitt County, IL
The radar
The Lincoln radar (KILX), 33 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 092258 SVRILX ILC039-100000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 558 PM CDT MON AUG 9 2004 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DE WITT COUNTY IN CENTRAL ILLINOIS * UNTIL 700 PM CDT * AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CLINTON...OR ABOUT 3 MILES NORTHWEST OF CLINTON...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WELDON CLINTON THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4028 8910 4010 8913 4007 8879 4027 8864 $$ GOETSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:15 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 9, 2:15 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 PM CDT MON AUG 9 2004 .DISCUSSION...FORECAST CHALLENGES AHEAD INCLUDE COVERAGE OF ANY CONVECTION THAT WILL DEVELOP ALONG THE COLD FRONT LATE THIS AFTN AND EVENING...AND THEN PRECIP CHANCES ACRS THE FCST AREA LATE TUE NIGHT INTO WEDNESDAY AS NRN STREAM SHORTWAVE INTERACTS WITH BNDRY ACRS THE SRN PLAINS. NO MAJOR MODEL DIFFERENCES WITH THE 12Z RUN SO WL GO WITH THE ETA SOLUTION FOR THE SHORT TERM...WHILE SIDING WITH THE GFS WITH THE OVERALL EVOLVING COOL PATTERN ACRS THE MIDWEST LATER THIS WEEK. SHORT TERM...TONIGHT THROUGH THURSDAY... 18Z SFC MAP INDICATING PRE-FRONTAL TROF LOCATED FROM JUST EAST OF RFD TO PIA AND UIN WITH SOME ENHANCED CU DVLPG ALONG BNDRY. TEMPS HAVE PUSHED INTO THE LOW TO MID 80S WITH DEW POINTS IN THE 65 TO 70 DEGREE RANGE...YIELDING CAPES IN THE 1500-2000 J/KG RANGE. LOW LVL CONVERGENCE ALONG BNDRY WEAK AND IS EXPECTED TO REMAIN THAT WAY WHICH SHOULD LIMIT AREA COVERAGE OF ANY STORMS THAT DEVELOP. WILL CARRY LOW POPS MAINLY EAST OF THE ILLINOIS RIVER FOR THIS EVENING...WITH A MENTION OF PRECIP INTO THE EARLY MORNING HOURS ACRS THE SOUTHEAST. QUIET WX EXPECTED ON TUESDAY IN BETWEEN WEATHER SYSTEMS AS MAIN SFC LOW PULLS NORTH OF THE GREAT LAKES WITH BROAD CYCLONIC FLOW ACRS THE REGION. NOT THAT MUCH COOLER BEHIND FRONTAL SYSTEM TOMORROW...ALTHOUGH DEW POINTS WILL BE LOWER. GUID NUMBERS TONIGHT AND TUE SEEM IN LINE SO WL TEND TO SIDE WITH THEM OVER THE NEXT 24 TO 36 HOURS. NEXT WEATHER SYSTEM HANDLED A BIT DIFFERENTLY BY MODELS WITH THE GFS HOLDING ON TO BRINGING PRECIP BACK INTO AT LEAST THE SRN AREAS...SOUTH OF INTERSTATE 72 LATE TUESDAY NIGHT AND WEDNESDAY...WITH LOWER POPS AS YOU HEAD NORTH. ETA MODEL CONTINUES TO KEEP THE LOW LVLS DRY OVER MOST OF OUR AREA DURING THIS TIME FRAME...AS A RESULT...ONLY OUR SRN COUNTIES SATURATE ENOUGH TO PRODUCE SOME QPF IN THE 06Z-20Z TIME FRAME WEDNESDAY. MODELS QUICK TO PUSH IN DRIER AIR AT MID LEVELS WED AFTN AND EVENING SO WHAT PRECIP LINGERS AROUND IN THE MORNING SHOULD PUSH TO OUR EAST DURING THE AFTERNOON. COOLER AIR TO FOLLOW IN THE WAKE OF THE SYSTEM FOR THE REST OF THE WEEK WITH TEMPS APPROACHING SOME RECORD LOWS...DEPENDING ON CLOUD COVER. LONG TERM...FRIDAY THROUGH MONDAY... UPPER TROF FCST TO DEEPEN ACRS ERN CANADA/GREAT LAKES REGION LATER THIS WEEK KEEPING ALL OF THE AREA UNSEASONABLY COOL INTO THE START OF THE WEEKEND. TIMING OF INDIVIDUAL SHORTWAVES ROTATING AROUND COLD TROF TOUGH TO TIME AND BASE PRECIP CHANCES ON LATER THIS WEEK. APPEARS NEXT SIGNFICANT SHORTWAVE TO PUSH INTO THE MIDWEST LATE THU NIGHT AND FRIDAY. WILL CARRY CHANCE POPS MAINLY ACRS THE NORTH...WITH SLIGHT CHANCE MENTIONED OVER THE SOUTH. WITH DAYTIME HEATING AND SOME FAIRLY COLD TEMPS ALOFT...COULD BE SOME ISOLD THUNDER DURING THE AFTN WITH SUCH A SETUP. FOR NOW...WL CARRY CHANCE OR SLIGHT CHANCE IN THE GRIDS FOR THAT FAR OUT. AIR MASS SHOULD SLOWLY MODERATE AS WE HEAD INTO THE WEEKEND AS ERN U.S. TROF GRADUALLY WEAKENS AND MOVES EAST...WITH MORE OF A ZONAL FLOW PATTERN DEVELOPING FOR NEXT WEEK...TRANSLATING TO MORE SEASONAL TEMPERATURES BY THAT TIME. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && SMITH
Hazardous weather outlook, Aug 9, 11:27 AM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1127 AM CDT MON AUG 9 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-101100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1127 AM CDT MON AUG 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT... THERE WILL BE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING OVER CENTRAL ILLINOIS AS A COLD FRONT MOVES THROUGH THE REGION. A FEW OF THE STORMS MAY PRODUCE LARGE HAIL THIS AFTERNOON...MAINLY NORTH OF INTERSTATE 74...BUT MOST OF THE ACTIVITY WILL BE BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER CENTRAL ILLINOIS TUESDAY NIGHT. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. GOETSCH
In the hours before
Local storm report, Aug 9, 5:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
543 PM CDT MON AUG 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM DOWNBURST 5 S RUSHVILLE 40.05N 90.57W
08/09/2004 SCHUYLER IL COUNTY OFFICIAL
TWO TREES BLOWN DOWN ALONG ROUTE 67 FIVE MILES SOUTH OF
RUSHVILLE IN SOUTHERN PART OF SCHUYLER COUNTY. REPORTED
BY COUNTY ESDA.
&&
HUETTLThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:24 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard | 66 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.